HSI2020—6th Hitotsubashi Summer Institute – Program

Program for HSI2020

Macro- and Financial Econometrics

October 31, 2020
  • 09:15 → 15:30(6h 15m)
    You can Join the Zoom for Macro- and Financial Econometrics
  • 09:25 → 09:30(5m)
    Opening Remarks
    Speaker: Toshiaki Watanabe (Hitotsubashi University)
  • 09:30 → 10:30
    Keynote Talk
    Chair: Toshiaki Watanabe (Hitotsubashi University)

    • 09:30(1h)
      Markov-Switching Models with Unknown Error Distributions: Identification and Inference within the Bayesian Framework
      Speaker: Chang-Jin Kim (University of Washington)
      Co-author: Shih-Tang Hwu (California State Polytechnic University)
      02_Chang-Jin_Kim.pdf
  • 10:30 → 12:30
    Financial Econometrics
    Chair: Yohei Yamamoto (Hitotsubashi University)

    • 10:30(40m)
      High-frequency Realized Stochastic Volatility Model
      Speaker: Jouchi Nakajima (Bank of Japan)
      Co-author: Toshiaki Watanabe (Hitotsubashi University)
      03_Nakajima.pdf
    • 11:10(40m)
      Time-varying Jump Tail Risk Measure Using High-frequency Options Data
      Speaker: Masato Ubukata (Meiji Gakuin University)
      04_Ubukata.pdf
    • 11:50(40m)
      Inference in Weak Factor Models
      Speaker: Yoshimasa Uematsu (Tohoku University)
      Co-author: Takashi Yamagata (University of York)
      05_Uematsu.pdf
  • 12:30 → 13:30(1h)
    Lunch Break
  • 13:30 → 15:30
    Macroeconomics
    Chair: Takashi Kano (Hitotsubashi University)

    • 13:30(40m)
      The Model-based Assessment of Macroeconomic Impact of the COVID-19 on Emerging Economies
      Speaker: Takefumi Yamazaki (World Bank)
      06_Yamazaki.pdf
    • 14:10(40m)
      Fiscal Multipliers in the Most Aged Country:Empirical Evidence and Theoretical Interpretation
      Speaker: Hiroshi Morita (Hosei University)
      07_Morita.pdf
    • 14:50(40m)
      Financial Market Participation, Cost Volatility, and Demand Shocks
      Speaker: Sungbae An (Korea Institute for International Economic Policy)
      Co-author: Ohik Kwon (Bank of Korea)
      08_An.pdf
November 1, 2020
  • 09:50 → 15:05(5h 15m)
    You can Join the Zoom for Macro- and Financial Econometrics
  • 10:00 → 12:00
    Interest Rate and Inflation
    Chair: Etsuro Shioji (Hitotsubashi University)

    • 10:00(40m)
      Why Has the Natural Rate of Interest Declined in Recent Years?
      Speaker: James Morley (University of Sydney)
      Co-authors: Trung Duc Tran (University of Sydney) , Benjamin Wong (Monash University)
      09_Morley.pdf
    • 10:40(40m)
      Understanding Trend Inflation through the Lens of the Goods and Services Sectors
      Speaker: Yunjong Eo (Korea University)
      Co-authors: Luis Uzeda (Bank of Canada), Benjamin Wong (Monash University)
      10_Eo.pdf
    • 11:20(40m)
      Japanification of Bond Markets? Effects of Decay Factor
      Speaker: Atsushi Sekine (Chiba University)
      Co-author: Junko Koeda (Ministry of Finance)
      Link: Paper
  • 12:00 → 13:00(1h)
    Lunch Break
  • 13:00 → 15:00
    Monetary Policy
    Chair: Toshitaka Sekine (Hitotsubashi University)

    • 13:00(40m)
      The FOMC’s New Individual Economic Projections and Macroeconomic Theories
      Speaker: Natsuki Arai (National Chengchi University)
      12_Arai.pdf
    • 13:40(40m)
      International Spillover Effects of Unconventional Monetary Policies of Major Central Banks
      Speaker: Tatsuyoshi Okimoto (Australian National University)
      Co-author: Tomoo Inoue (Seikei University)
      13_Okimoto.pdf
    • 14:20(40m)
      Examining Macroprudential Policy and its Macroeconomic Effects – Some New Evidence
      Speaker: Soyoung Kim (Seoul National University)
      Co-author: Aaron Mehrotra (Bank for International Settlements)
      14_Soyoung_Kim.pdf
  • 15:00 → 15:05(5m)
    Closing Remarks
    Speaker: Etsuro Shioji (Hitotsubashi University)

JADE-HSI 2020 Conference

November 14, 2020
  • 13:15 → 17:00(3h 45m)
    JADE-HSI 2020 Conference
  • 13:30 → 17:00
    General Meeting

    • 13:30(40m)
      Presidential Address: Strategy for Cluster-Based Industrial Development in Developing Countries
      Chair: Yasuyuki Todo (Waseda University)
      Speaker: Keijiro Otsuka (Kobe University)
    • 14:10(10m)
      Break
    • 14:20(1h 30m)
      Panel Discussion: Developing Countries after COVID-19? The Role of Development Economists
      Chair: Yoko Kijima(GRIPS)
      Panelist: Tetsushi Sonobe(ADBI), Yasuyuki Sawada (ADB), Takashi Kurosaki (Hitotsubashi University), Go Shimada (Meiji University)
    • 15:50(10m)
      Break
    • 16:00(1h)
      Tutorial Session : “Towards Transparent Economic Research: Pre-Analysis Plans and Registered Reports”
      Chair: Aya Suzuki (Tokyo University)
      Speaker: Shuhei Kitamura (Osaka University)
November 15, 2020
  • 09:40 → 11:15
    【Meeting A】予備成果報告① テーマ:農業
    Chair:増田一八

    • 09:40(50m)
      The Effects of Providing Market Information on Farmers’ Bargaining Power and Market Participation: Evidence from Smallholder Coffee Producers in Ethiopia
      Speaker:李 根雨(一橋大学経済研究所)
    • 10:30(45m)
      The effect of on-farm storage interventions on local farm gate prices: Evidence from the Thai Jasmine rice markets [English]
      Speaker: Kaittisak Kumse (The University of Tokyo)
  • 09:40 → 11:15
    【Meeting B】予備成果報告① テーマ:実験・環境
    Chair:高橋 遼

    • 09:40(50m)
      Hostility toward breaching restrictions during the COVID-19 pandemic
      Speaker: 高橋 遼(早稲田大学政治経済学術院)
    • 10:30(45m)
      Adaptable Rainfall Shocks and Intractable Temperature Shocks: Unwillingness to Work Under Heat? [English]
      Speaker: Takaaki Nomoto (World Bank / The University of Tokyo)
  • 11:15 → 11:30(15m)
    Break
  • 11:30 → 12:15
    【Meeting A】予備成果報告② テーマ:リスク選好と農業

    • 11:30(45m)
      Elicitation methods of Risk preference: Internal and External validity [English]
      Speaker: Vu Thu Trang (National Graduate Institute for Policy Studies)
  • 11:30 → 12:15
    【Meeting B】予備成果報告② テーマ:環境

    • 11:30(45m)
      The effects of climate change responses on economic and environmental performance among rice farmers: A case study of the Mekong Delta of Vietnam [English]
      Speaker: Ho Thanh Tam (Ritsumeikan University)
  • 12:15 → 13:15(1h)
    Lunch Time
  • 13:15 → 14:45
    【Meeting A】予備成果報告③ テーマ:保険・人的資本
    Chair:會田 剛史

    • 13:15(45m)
      Unintended Consequences of Latrine Construction: Externalities on Water Quality and Health in India [English]
      Speaker: 元橋 一輝 (Tufts University)
    • 14:00(45m)
      Relations between language skills and income in developing countries with diversities of languages: Evidence from South Africa [English]
      Speaker: 山口 尭志
  • 13:15 → 14:45
    【Meeting B】予備成果報告③ テーマ:家族計画・方法論
    Chair:村岡里恵

    • 13:15(45m)
      Impact of Foreign Domestic Workers on the Fertility Decision in the households: Evidence from Hong Kong [English]
      Speaker: 中村 信之 (東京大学大学院)
    • 14:00(45m)
      Predicting the Efficacy of Treatment Effects of Non-Researched Communities from Research Sample: Community Selection Bias in Peruvian Amazon [English]
      Speaker: Yuma Noritomo (The University of Tokyo)
  • 14:45 → 15:00(15m)
    Break
  • 15:00 → 16:30
    【Meeting A】予備成果報告④ テーマ:Institution・保健
    Chair:樋口裕城

    • 15:00(45m)
      Leaders in Labor Movements: Experimental Evidence from Myanmar [English]
      Speaker: Mari Tanaka (Hitotsubashi University)
    • 15:45(45m)
      Understanding the puzzle of primary healthcare use in India [English]
      Speaker: Pramod Kumar Sur (Asian Growth Research Institute (AGI))
  • 15:00 → 16:30
    【Meeting B】予備成果報告④ テーマ:農業・電力
    Chair :後藤 潤

    • 15:00(45m)
      Intrahousehold Bargaining and Agricultural Technology Adoption: Experimental Evidence from Zambia [English]
      Speaker: Ken Miura (Kyoto University)
    • 15:45(45m)
      The Impacts of Access to Electricity on Employment, Household Income Growth and Child Labor in Cambodia
      Speaker: 武田 朝美 ( 政策研究大学院大学)

Microeconomic Theory

November 28, 2020
  • 20:00 → 20:30(30m)
    HSI2020: Microeconomic Theory
  • 20:30 → 21:30(1h)
    Moral hazard in stochastic differential games: Beyond Markov equilibrium
    Speaker: Eduardo Faingold (Insper Institute of Education and Research)
    Faingold.pdf
November 29, 2020
  • 09:30 → 10:30(1h)
    Recursive Rational Inattention Is Entropic (joint work with Henrique de Oliveira)
    Speaker: Tetsuya Hoshino (ITAM)
    Hoshino.pdf
  • 10:30 → 11:00(30m)
    Break
  • 11:00 → 12:00(1h)
    Organisational structure and differential treatment
    Speaker: Emil Temnyalov (University of Technology Sydney)
    Temnyalov.pdf
  • 12:00 → 14:00(2h)
    Break
  • 14:00 → 15:00(1h)
    Arrovian social choice and decentralizability: An integrated approach
    Speaker: Biung-Ghi Ju (Seoul National University)
    Ju.pdf
  • 15:00 → 15:30(30m)
    Break
  • 15:30 → 16:30(1h)
    Random Non-Expected Utility: Non-Uniqueness
    Speaker: Yi-Hsuan Lin (Academia Sinica)
    Lin.pdf